Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 239, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 20, 2005, 3:08 PM EDT for Beaver County, Butler County, Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2005, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 20, 2005, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Beaver County, PA, Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 30 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:40 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 20, 1:40 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 140 PM EDT SAT AUG 20 2005 .SHORT TERM (TONIGHT THRU SUNDAY)... STRONG CAP OVER CWA WILL LIMIT ANY CONVECTIVE DEVELOPMENT OVR AREA SO TSTMS TNGT WILL BE WITH COLD FRONT STILL BACK IN INDIANA. LINE OF TSTMS IS DEVELOPING IN WATCH AREA OVR CENTRAL OHIO ATTM. BIGGEST THREAT 21Z-03Z AS STORMS PUSH EASTWARD. COOLER DRIER AIR WILL GRADUALLY SPREAD INTO AREA BEHIND BOUNDARY AFT 06Z BRINGING FAIR WX ON SUNDAY. && .LONG TERM (SUNDAY NIGHT THRU SATURDAY)... DRY AND COOL HIGH PRESSURE IN CONTROL MUCH OF WEEK WITH BELOW NORMAL TEMP. WENT WITH LOW CHC POPS IN THE NRN TIER OF COUNTIES NEAR AND NORTH OF I-80 LATER SUNDAY NIGHT AND MONDAY AS COLDER AIR ALOFT WITH UPPER TROF MOVES BY. NEXT FRONT NOW SLOWED AT LEAST A DAY AT THE END OF THE WEEK AND REMOVED POPS FRIDAY AND LEFT SATURDAY DRY FOR NOW. && .AVIATION... VSBY 2SM TSRA OVC020CB IN SCT STRONG TSTMS AFT 21Z WITH APPROACH OF FRONTAL BOUNDARY. AREAS 4SM -SHRA OVC020 AFT MDNT. SOME FOG WITH VSBY 4SM BR CIGS BKN020 TOWARD MORNING. CONDS IMPROVING TO SCT050 BY 15Z SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 20, 5:00 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT AUG 20 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-023-041-210900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- 500 AM EDT SAT AUG 20 2005 HAZARDOUS WEATHER OUTLOOK FOR EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREAT. THE OVERALL HAIL THREAT IS EXPECTED TO BE LIMITED. HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER TODAY.
In the hours before
Local storm report, Aug 20, 10:38 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1038 AM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 8 NNE TIONESTA 41.60N 79.39W
08/19/2005 FOREST PA LAW ENFORCEMENT
TREE DOWN ON ROUTE 62 NEAR WARREN COUNTY BORDER.
&&
LHENDRICKSLocal storm report, Aug 20, 10:40 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1040 AM EDT SAT AUG 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 NW SIGEL 41.30N 79.15W
08/19/2005 JEFFERSON PA EMERGENCY MNGR
TREE DOWN REPORTED IN BARNETT TOWNSHIP.
&&
LHENDRICKSSpecial weather statement, Aug 20, 2:02 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 202 PM EDT SAT AUG 20 2005 OHZ041-PAZ007-013-202015- COLUMBIANA-MERCER-LAWRENCE- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...SHARPSVILLE...NEW CASTLE... ELLWOOD CITY 202 PM EDT SAT AUG 20 2005 ...STRONG TUNDERSTORMS ENTERING AREA... A CLUSTER OF STRONG THUNDERSTORMS WILL BE ENTERING THE AREA WITHIN THE NEXT HOUR. THESE STORMS CONTAIN STRONG WIND GUST OF UP TO 40 MPH ... FREQUENT LIGHTNING AND HEAVY RAIN. RAINFALL OF ONE HALF INCH IS POSSIBLE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:10 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 20 min |
| Aug 19, 8:31 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 59 min |
| Aug 20, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 51 min |
| Aug 20, 3:19 PM EDT | Tornado Warning | PBZ | Beaver, Butler | 41 min |
| Aug 20, 3:53 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 52 min |
| Aug 20, 5:02 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Aug 20, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 62 min |
| Aug 20, 6:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Aug 20, 6:31 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 59 min |
| Aug 20, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 32 min |
| Aug 20, 7:01 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 29 min |
| Aug 20, 7:04 PM EDT | Flash Flood Warning | PBZ | Allegheny | 116 min |
| Aug 20, 7:39 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 66 min |
| Aug 20, 7:42 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 18 min |
| Aug 20, 7:45 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 2 hr |
| Aug 20, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 51 min |
| Aug 20, 4:35 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 40 min |
| Aug 20, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison | 65 min |
| Aug 20, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 23 min |
| Aug 20, 5:20 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 55 min |
| Aug 20, 5:31 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 29 min |
| Aug 20, 5:39 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 51 min |
| Aug 20, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 31 min |
| Aug 20, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 28 min |
| Aug 20, 6:54 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke | 21 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.